MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM PROGESTERONE (PRGE); RADIOIMMUNOASSAY, PROGESTERONE

SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM PROGESTERONE (PRGE); RADIOIMMUNOASSAY, PROGESTERONE
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A customer from outside the united states reported observation of an elevated atellica im progesterone patient results which were discordant relative to repeat testing when using lot 322.The assay's instructions for use (ifu) states the following, under interpretation of results: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." siemens is evaluating the event.
 
Event or Problem Description
The customer reported an observation of discordant elevated patient results with the atellica im progesterone (prge) lot#322.These samples were tested while quality control (qc) results were outside established ranges.The elevated results were not reported to the physician(s).The samples were repeated on the same atellica im analyzer once qc results were within established ranges; lower patient results were obtained.Repeat testing results were considered correct and reported to the physician(s).There are no known reports of patient intervention or adverse health consequences due to the event.Sample data: please refer to ¿2024-00056832-1_prge_patients sample data_calculations¿ attached for patient sample data and calculations for complaint (b)(4).Please refer to ¿2024-00056832-2_prge_patients sample data_calculations¿ attached for patient sample data and calculations for complaint (b)(4).Note: complaint (b)(4) addresses the discordant observations of (b)(6) 2024.Complaint (b)(4) addresses the discordant observations of (b)(6) 2024.
 
Additional Manufacturer Narrative
Mdr 1219913-2024-00373 was initially filed on 24-jul-2024.Additional information 25-jul-2024: siemens has concluded the investigation.The customer obtained discordant results on the atellica im progesterone (prge) assay with reagent lot 322.On june 27, 2024, biorad immunoassay plus qc lot 85340 levels 1 and 3 recovered high and outside published insert ranges.The customer tried repeating with new qc aliquots, but results remained high.Next, they repeated qc with a new prge lot 322 primary reagent pack and the results recovered within range.The reagent pack used for qc and patient testing that was removed from the atellica im analyzer and was inspected and found to contain clumped (aggregated/precipitated) paramagnetic particles (pmp).Per siemens labeling, reagent packs must be inspected for clumping prior to use, if clumping is observed resuspension is required and clumped reagent packs cannot be used for sample processing.The customer repeated the patient samples on the same atellica im analyzer once qc results were within range using the new reagent pack.They identified 21 discordant results; lower patient results were obtained.The repeat results were considered correct and were reported to the physician(s).This reagent lot was received by the customer in multiple shipments.All on-hand boxes of prge lot 322 reagent packs were inspected; none of the inspected reagent packs showed evidence of clumping.Based on available information, the cause of the falsely elevated qc and patient results is consistent with the isolated clumped reagent.The customer has been operational since they replaced the reagent pack that exhibited clumped pmp.No systemic product issue was identified.Note: in section h6, the codes for investigation findings and investigation conclusions have been updated.

Brand Name
ATELLICA IM PROGESTERONE (PRGE)
Common Device Name
RADIOIMMUNOASSAY, PROGESTERONE
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
east walpole MA 02032
Manufacturer Contact
barry memishian
333 coney st.
east walpole, MA 02032
5082985306
MDR Report Key19821060
Report Number1219913-2024-00373
Device Sequence Number8671241
Product Code JLS
UDI-Device Identifier00630414599779
UDI-Public00630414599779
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K932955
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/12/2024
Device Model NumberN/A
Device Catalogue Number10995659
Device Lot Number96057322
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/01/2024
Supplement Date Received by Manufacturer07/25/2024
Initial Report FDA Received Date07/24/2024
Supplement Report FDA Received Date08/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/12/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown